MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 15X140; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 RECLAIM DISTAL TAPERED 15X140; RECLAIM IMPLANT : HIP FEMORAL STEM
Model Number 1976-15-140
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Hip revision surgery (right side) with the reclaim system.When placing the definitive stem, the protective cap is not removed, this step of the surgical technique was omitted, which remains impacted within the intramedullary canal.An attempt is made to remove but not all the fragments of the cap can be extracted, a lateral osteotomy is performed to extract the fragments.The definitive implants are placed.The surgical time was extended and fragments remained inside the bone.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.Based on the information provided the root cause is attributed to inadvertent use error.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
RECLAIM DISTAL TAPERED 15X140
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10683347
Report Number1818910-2020-22351
Device Sequence Number19573785
Product Code KWA
UDI-Device Identifier10603295077015
UDI-Public10603295077015
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1976-15-140
Device Catalogue Number197615140
Device Lot NumberHC2968
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;